MAUDE Adverse Event Report: LIFESCAN EUROPE GMBH OT ULTRAMINI METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE GMBH OT ULTRAMINI METER; GLUCOSE MONITORING SYS/KIT
Lot Number 4082304
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Codes Extreme Exhaustion (1843); Fainting (1847); Incontinence (1928)
Date of Event 12/14/2018
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2018, the lay user/patient contacted lifescan (lfs) usa, alleging that her onetouch ultramini meter displayed an inaccurately high result compared to another meter.The complaint was classified based on the customer care advocate (cca) documentation.The patient claimed that the subject meter was reading inaccurately at 12:13am on (b)(6)2018, when she obtained an alleged inaccurately high blood glucose result of ¿156 mg/dl¿ on both the subject meter and another onetouch ultramini meter.The patient manages her diabetes with levemir and humulin r insulin and metformin oral medication.The patient denied making any changes to her usual diabetes management routine after obtaining the alleged inaccurate result.She reported that around 2 hours later, at 2am on (b)(6) 2018, her family were unable to wake her up as she had ¿passed out¿ and been incontinent.She indicated that the family gave her apple juice to treat her symptoms and called the emergency medical services (ems).She reported that when the paramedics arrive at 2:45am, they obtained a blood glucose result of ¿23 mg/dl¿ on the ems meter which she compared to the result on the subject meter from a couple of hours previously.Meter to other meter comparisons do not reasonably suggest that a malfunction has occurred.There can be no presumption as to which meter¿s reading is erroneous as the comparison is not made to a calibrated reference method.The patient reported that she received treatment from the paramedics of ¿iv glucose¿.During troubleshooting, the cca noted that the patient¿s meter was set to the correct unit of measure.The patient confirmed that he had used an approved sample site to obtain the blood samples and she described the correct testing steps.However, the cca also noted that the patient¿s test strips had expired in april 2018, invalidating the results obtained on the onetouch meters.The cca provided education on test strip expiry and replacement products were sent to the patient.This complaint is being reported because the patient reportedly developed signs and symptoms suggestive of a serious injury adverse event, after obtaining an alleged inaccurately high blood glucose result on the subject meter.

Brand Name
OT ULTRAMINI METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE GMBH
gubelstrasse 34
zug 6300
SZ  6300
MDR Report Key8172840
Report Number3008382007-2018-03479
Device Sequence Number2879967
Product Code NBW
UDI-Device Identifier00353885008167
UDI-Public00353885008167
Combination Product (Y/N)Y
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K061118
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Lot Number4082304
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date12/14/2018
Device Age76 MO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/14/2018
Initial Report FDA Received Date12/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Weight107